Alert archive / Illinois / River Flood Warnings in 2011

River Flood Warning 11, NWS Quad Cities, IA

February 18, 2011Henry County, Rock Island County, Illinois

NWS Quad Cities, IA issued this river flood warning at Feb 18, 2011, 4:56 PM CST for Henry County, Rock Island County, Illinois. It took effect at Feb 18, 2011, 5:25 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2011, 4:56 PM CST (22:56 UTC)
In effect from
Feb 18, 2011, 5:25 PM CST
Expired
Feb 19, 2011, 11:17 AM CST
In force
18 hr
Issued by
NWS Quad Cities, IA
Flood severity
Minor

Counties Henry County, IL, Rock Island County, IL

The radar

The Quad Cities radar (KDVN), 30 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rock River at Moline (MLII2).

Action stage
11 ft
Minor stage
12 ft
Moderate stage
13 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

356 
WGUS43 KDVN 182256
FLWDVN


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
ISSUED BY NATIONAL WEATHER SERVICE QUAD CITIES IA IL
456 PM CST FRI FEB 18 2011

.ICE BUILDING UP AT THE I-74 BRIDGE IN MOLINE WAS CAUSING A RAPID
RISE ON THE ROCK RIVER.

RIVER FORECASTS TAKE INTO ACCOUNT PAST PRECIPITATION...AS WELL AS 
PRECIPITATION AMOUNTS EXPECTED 24 HOURS INTO THE FUTURE FROM THE 
FORECAST ISSUANCE TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/QUADCITIES .

&&

ILC073-161-191056-
/O.NEW.KDVN.FL.W.0011.110218T2325Z-110226T1800Z/
/MLII2.1.ER.110218T2325Z.110219T0600Z.110225T0600Z.NO/
456 PM CST FRI FEB 18 2011

...FLOOD WARNING IN EFFECT UNTIL FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A
* FLOOD WARNING FOR
  THE ROCK RIVER AT MOLINE.
* UNTIL FRIDAY MORNING.
* AT  4:30 PM FRIDAY THE STAGE WAS 11.8 FEET...AND RISING. 
* FLOOD STAGE IS  12 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* RECENT ACTIVITY...ICE JAMS WILL CAUSE RIVER LEVELS TO CHANGE RAPIDLY AND
  WITH LITTLE WARNING.
* FORECAST...RISE ABOVE FLOOD STAGE TODAY...AND CONTINUE RISING TO 
  12.3 FEET SATURDAY MORNING. FALL BELOW FLOOD STAGE FRIDAY MORNING.
* IMPACT...AT  12 FEET...WATER AFFECTS RESIDENCES NEAR THE 27TH 
  STREET BRIDGE.

$$
3 follow-up statements
037 
WGUS83 KDVN 190235
FLSDVN


FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
ISSUED BY NATIONAL WEATHER SERVICE QUAD CITIES IA IL
835 PM CST FRI FEB 18 2011

.RUNOFF FROM THE RECENT SNOWMELT AND ICE ACTION WAS CAUSING
SOME FLOODING ON AREA TRIBUTARIES.  

RIVER FORECASTS TAKE INTO ACCOUNT PAST PRECIPITATION...AS WELL AS 
PRECIPITATION AMOUNTS EXPECTED 24 HOURS INTO THE FUTURE FROM THE 
FORECAST ISSUANCE TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/QUADCITIES .

&&

IAC045-163-190305-
/O.CAN.KDVN.FL.W.0005.000000T0000Z-110221T0600Z/
/DEWI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
835 PM CST FRI FEB 18 2011

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE WAPSIPINICON RIVER NEAR DE WITT.
* AT  7:00 PM FRIDAY THE STAGE WAS 10.4 FEET...AND STEADY. 
* FLOOD STAGE IS  11 FEET.
* NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST.
* FORECAST...CREST BELOW FLOOD STAGE WITH A STAGE OF 10.7 FEET 
  SATURDAY MORNING. 
* IMPACT...AT  10 FEET...WATER AFFECTS A FEW RESIDENCES ALONG THE 
  RIVER.

$$

IAC095-103-191434-
/O.EXT.KDVN.FL.W.0002.000000T0000Z-110225T0300Z/
/MROI4.1.ER.110219T0242Z.110219T0600Z.110223T1500Z.NO/
835 PM CST FRI FEB 18 2011

...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE IOWA RIVER AT MARENGO.
* UNTIL WEDNESDAY MORNING.
* AT  8:00 PM FRIDAY THE STAGE WAS ESTIMATED AT 15.3 FEET...AND STEADY. 
* FLOOD STAGE IS  14 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* RECENT ACTIVITY...ICE ACTION NEAR THE GAGE MAY CAUSE ERRATIC READINGS.
* FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE 
  RISING TO 15.2 FEET SATURDAY MORNING. FALL BELOW FLOOD STAGE 
  WEDNESDAY MORNING.
* IMPACT...AT  14 FEET...WATER AFFECTS LOW-LYING AGRICULTURAL LAND 
  ALONG THE RIVER.

$$

IAC103-115-183-191434-
/O.EXT.KDVN.FL.W.0007.000000T0000Z-110221T0000Z/
/LNTI4.2.ER.000000T0000Z.110218T0730Z.110219T1200Z.NO/
835 PM CST FRI FEB 18 2011

...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE IOWA RIVER NEAR LONE TREE.
* UNTIL SATURDAY MORNING.
* AT  8:00 PM FRIDAY THE STAGE WAS 15.2 FEET...AND FALLING. 
* FLOOD STAGE IS  15 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* RECENT ACTIVITY...ICE ACTION NEAR THE GAGE MAY CAUSE ERRATIC READINGS.
* FORECAST...FALL BELOW FLOOD STAGE SATURDAY MORNING.
* IMPACT...AT  15 FEET...WATER AFFECTS LOW LYING ROADS.

$$

IAC115-191434-
/O.EXT.KDVN.FL.W.0010.110219T0228Z-110227T0000Z/
/WAPI4.1.ER.110218T2215Z.110220T0600Z.110225T1200Z.NO/
835 PM CST FRI FEB 18 2011

...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE IOWA RIVER AT WAPELLO.
* UNTIL FRIDAY MORNING.
* AT  8:00 PM FRIDAY THE STAGE WAS 20.2 FEET...AND RISING. 
* FLOOD STAGE IS  20 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 21.0 FEET SUNDAY MORNING. FALL BELOW FLOOD STAGE
  FRIDAY MORNING.


$$

IAC103-183-191434-
/O.EXT.KDVN.FL.W.0003.000000T0000Z-110220T2200Z/
/KALI4.2.ER.110217T1138Z.110218T0630Z.110219T1000Z.NO/
835 PM CST FRI FEB 18 2011

...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE ENGLISH RIVER AT KALONA.
* UNTIL SATURDAY MORNING.
* AT  8:00 PM FRIDAY THE STAGE WAS 14.6 FEET...AND RISING. 
* FLOOD STAGE IS  14 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* RECENT ACTIVITY...ICE ACTION NEAR THE GAGE MAY CAUSE ERRATIC READINGS.
* FORECAST...RISE TO 15.0 FEET SATURDAY MORNING. FALL BELOW FLOOD 
  STAGE SATURDAY MORNING.


$$

IAC057-087-111-191434-
/O.EXT.KDVN.FL.W.0009.000000T0000Z-110221T0300Z/
/AGSI4.2.ER.000000T0000Z.110218T2130Z.110219T1500Z.NO/
835 PM CST FRI FEB 18 2011

...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE SKUNK RIVER AT AUGUSTA.
* UNTIL SATURDAY MORNING.
* AT  7:30 PM FRIDAY THE STAGE WAS 17.3 FEET...AND FALLING. 
* FLOOD STAGE IS  15 FEET.
* MODERATE FLOODING IS OCCURRING.
* RECENT ACTIVITY...ICE ACTION NEAR THE GAGE MAY CAUSE ERRATIC READINGS.
* FORECAST...FALL BELOW FLOOD STAGE SATURDAY MORNING.
* IMPACT...AT  16 FEET...WATER FLOODS SOME AGRICULTURAL LAND NEAR THE
  RIVER.

$$

ILC073-161-191434-
/O.EXT.KDVN.FL.W.0011.000000T0000Z-110224T0000Z/
/MLII2.1.ER.110220T0600Z.110220T0600Z.110222T1200Z.NO/
835 PM CST FRI FEB 18 2011

...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE ROCK RIVER AT MOLINE.
* UNTIL TUESDAY MORNING.
* AT  7:30 PM FRIDAY THE STAGE WAS 11.1 FEET...AND FALLING. 
* FLOOD STAGE IS  12 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* RECENT ACTIVITY...ICE ACTION NEAR THE GAGE MAY CAUSE ERRATIC READINGS.
* FORECAST...RISE TO FLOOD STAGE SUNDAY MORNING.
* IMPACT...AT  12 FEET...WATER AFFECTS RESIDENCES NEAR THE 27TH 
  STREET BRIDGE.

$$
699 
WGUS83 KDVN 191029
FLSDVN


FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
ISSUED BY NATIONAL WEATHER SERVICE QUAD CITIES IA IL
429 AM CST SAT FEB 19 2011

.RUN OFF FROM RECENT SNOW MELT AND ICE ACTION WAS CAUSING SOME 
FLOODING ON AREA TRIBUTARIES. ADDITIONAL SIGNIFICANT RAIN IS FORECAST TONIGHT
INTO SUNDAY NIGHT...WHICH MAY FURTHER AGGREVATE FLOODING ON SOME RIVERS.

RIVER FORECASTS TAKE INTO ACCOUNT PAST PRECIPITATION...AS WELL AS 
PRECIPITATION AMOUNTS EXPECTED 24 HOURS INTO THE FUTURE FROM THE 
FORECAST ISSUANCE TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/QUADCITIES .

&&

IAC095-103-192229-
/O.CON.KDVN.FL.W.0002.000000T0000Z-110225T0300Z/
/MROI4.1.ER.110219T1000Z.110219T1200Z.110223T1500Z.NO/
429 AM CST SAT FEB 19 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL WEDNESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE IOWA RIVER AT MARENGO.
* UNTIL WEDNESDAY MORNING.
* AT  4:00 AM SATURDAY THE STAGE WAS ESTIMATED 15.3 FEET.. 
* FLOOD STAGE IS  14 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* RECENT ACTIVITY...ICE ACTION NEAR THE GAGE MAY CAUSE ERRATIC READINGS. 
* FORECAST...REMAIN AROUND 15.3 FEET THIS TODAY AND TONIGHT...WITH SIGNIFICANT ICE 
  RELATED FLUCTUATIONS POSSIBLE. FALL BELOW FLOOD STAGE WEDNESDAY
  MORNING.
* IMPACT...AT  14 FEET...WATER AFFECTS LOW-LYING AGRICULTURAL LAND 
  ALONG THE RIVER.

$$

IAC115-192228-
/O.EXT.KDVN.FL.W.0012.000000T0000Z-110222T0049Z/
/CJTI4.1.ER.000000T0000Z.110219T1800Z.110220T1249Z.NO/
429 AM CST SAT FEB 19 2011

...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE IOWA RIVER AT COLUMBUS JCT.
* UNTIL SUNDAY MORNING.
* AT  4:00 AM SATURDAY THE STAGE WAS 19.4 FEET...AND RISING. 
* FLOOD STAGE IS  19 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* RECENT ACTIVITY...ICE ACTION MAY CAUSE ERRATIC GAGE READINGS.
* FORECAST...RISE TO 19.6 FEET TODAY. FALL BELOW FLOOD STAGE SUNDAY 
  MORNING.


$$

IAC115-192228-
/O.CON.KDVN.FL.W.0010.000000T0000Z-110227T0000Z/
/WAPI4.1.ER.110218T2215Z.110220T0600Z.110225T1200Z.NO/
429 AM CST SAT FEB 19 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL FRIDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE IOWA RIVER AT WAPELLO.
* UNTIL FRIDAY MORNING.
* AT  4:00 AM SATURDAY THE STAGE WAS 20.6 FEET...AND RISING. 
* FLOOD STAGE IS  20 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 21.0 FEET SUNDAY MORNING. FALL BELOW FLOOD STAGE
  FRIDAY MORNING.


$$

IAC103-183-192228-
/O.EXT.KDVN.FL.W.0003.000000T0000Z-110220T2304Z/
/KALI4.2.ER.110217T1138Z.110218T0630Z.110219T1104Z.NO/
429 AM CST SAT FEB 19 2011

...FLOOD WARNING NOW IN EFFECT UNTIL THIS MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE ENGLISH RIVER AT KALONA.
* UNTIL THIS MORNING.
* AT  4:00 AM SATURDAY THE STAGE WAS 14.6 FEET...AND FALLING. 
* FLOOD STAGE IS  14 FEET.
* MINOR FLOODING IS OCCURRING.
* RECENT ACTIVITY...ICE ACTION MAY CAUSE ERRATIC GAGE READINGS.
* FORECAST...FALL BELOW FLOOD STAGE THIS MORNING.


$$

IAC057-087-111-192228-
/O.EXT.KDVN.FL.W.0009.000000T0000Z-110221T1214Z/
/AGSI4.2.ER.000000T0000Z.110218T2130Z.110220T0014Z.NO/
429 AM CST SAT FEB 19 2011

...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE SKUNK RIVER AT AUGUSTA.
* UNTIL THIS EVENING.
* AT  3:30 AM SATURDAY THE STAGE WAS 16.4 FEET...AND FALLING. 
* FLOOD STAGE IS  15 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* RECENT ACTIVITY...ICE ACTION MAY CAUSE ERRATIC GAGE READINGS.
* FORECAST...FALL BELOW FLOOD STAGE THIS EVENING.
* IMPACT...AT  16 FEET...WATER FLOODS SOME AGRICULTURAL LAND NEAR THE
  RIVER.

$$

ILC073-161-192228-
/O.CON.KDVN.FL.W.0011.000000T0000Z-110224T0000Z/
/MLII2.1.ER.110220T0600Z.110220T0600Z.110222T1200Z.NO/
429 AM CST SAT FEB 19 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL TUESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE ROCK RIVER AT MOLINE.
* UNTIL TUESDAY MORNING.
* AT  3:30 AM SATURDAY THE STAGE WAS 10.8 FEET...AND STEADY. 
* FLOOD STAGE IS  12 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* RECENT ACTIVITY...ICE ACTION MAY CAUSE ERRATIC GAGE READINGS AS WELL AS 
  SIGNIFICANT RIVER LEVEL FLUCTUATIONS.
* FORECAST...WHILE THE RIVER IS FALLING...ICE RELATED RISES ARE LIKELY TO 
  BRING POTENTIAL FLOODING TODAY...AND WITH RAIN TONIGHT THROUGH SUNDAY NIGHT...
  A MORE PROLONGED RISE TO FLOOD STAGE IS POSSIBLE. 
* IMPACT...AT  12 FEET...WATER AFFECTS RESIDENCES NEAR THE 27TH 
  STREET BRIDGE.

$$
170 
WGUS83 KDVN 191717
FLSDVN


FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
ISSUED BY NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1117 AM CST SAT FEB 19 2011

.WARM WEATHER THE PAST WEEK HAS RESULTED IN A COMPLETE MELT OF
THE SNOW PACK ACROSS THE AREA. RIVERS HAVE RESPONDED WITH MINOR
TO SIGNIFICANT RISES. THE WARM WEATHER HAS ALSO RESULTED IN SEVERAL
BREAK UP ICE JAMS ON TRIBUTARY RIVERS.

MODERATE TO LOCALLY HEAVY RAINFALL IS POSSIBLE TONIGHT INTO MONDAY
AS ANOTHER STORM SYSTEM MOVES THROUGH THE AREA. THE ADDITIONAL
RAINFALL IS EXPECTED TO CAUSE THE ALREADY HIGH RIVER LEVELS TO RISE
FURTHER.

RIVER FORECASTS TAKE INTO ACCOUNT PAST PRECIPITATION...AS WELL AS 
PRECIPITATION AMOUNTS EXPECTED 24 HOURS INTO THE FUTURE FROM THE 
FORECAST ISSUANCE TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/QUADCITIES .

&&

IAC095-103-200517-
/O.EXT.KDVN.FL.W.0002.000000T0000Z-110226T1800Z/
/MROI4.1.ER.110220T1800Z.110221T1800Z.110225T0600Z.NO/
1117 AM CST SAT FEB 19 2011

...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE IOWA RIVER AT MARENGO.
* UNTIL FRIDAY MORNING.
* AT 11:00 AM SATURDAY THE STAGE WAS 14.7 FEET...AND FALLING. 
* FLOOD STAGE IS  14 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* RECENT ACTIVITY...REMNANT ICE IN THE RIVER MAY RESULT IN BRIEF
  ICE JAMS. LOCALIZED FLUCTUATIONS OF 1 TO 3 FEET MAY OCCUR.
* FORECAST...RISE TO 15.3 FEET MONDAY. FALL BELOW FLOOD STAGE FRIDAY 
  MORNING.
* IMPACT...AT  14 FEET...WATER AFFECTS LOW-LYING AGRICULTURAL LAND 
  ALONG THE RIVER.

$$

IAC115-200516-
/O.EXT.KDVN.FL.W.0012.000000T0000Z-110221T2159Z/
/CJTI4.1.ER.110219T1620Z.110219T1800Z.110220T0959Z.NO/
1117 AM CST SAT FEB 19 2011

...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE IOWA RIVER AT COLUMBUS JCT.
* UNTIL SUNDAY MORNING.
* AT 10:00 AM SATURDAY THE STAGE WAS 18.9 FEET...AND FALLING. 
* FLOOD STAGE IS  19 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* RECENT ACTIVITY...REMNANT ICE IN THE RIVER MAY RESULT IN BRIEF
  ICE JAMS. LOCALIZED FLUCTUATIONS OF 1 TO 3 FEET MAY OCCUR.
* FORECAST...THE RIVER MAY RISE ABOVE FLOOD STAGE AGAIN TODAY IF
  ANOTHER ICE JAM OCCURS. IF A ICE JAM OCCURS...A CREST OF 19.4
  FEET IS POSSIBLE. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY
  MORNING.


$$

IAC115-200516-
/O.EXT.KDVN.FL.W.0010.000000T0000Z-000000T0000Z/
/WAPI4.1.ER.110218T2215Z.110220T0000Z.000000T0000Z.NO/
1117 AM CST SAT FEB 19 2011

...FLOOD WARNING NOW IN EFFECT UNTIL FURTHER NOTICE...

THE FLOOD WARNING CONTINUES FOR
  THE IOWA RIVER AT WAPELLO.
* UNTIL FURTHER NOTICE.
* AT 10:00 AM SATURDAY THE STAGE WAS 21.0 FEET...AND RISING. 
* FLOOD STAGE IS  20 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* RECENT ACTIVITY...REMNANT ICE IN THE RIVER MAY RESULT IN BRIEF
  ICE JAMS. LOCALIZED FLUCTUATIONS OF 1 TO 3 FEET MAY OCCUR.
* FORECAST...RISE TO 21.0 FEET THIS EVENING...THEN BEGIN FALLING.


$$

IAC103-183-191747-
/O.CAN.KDVN.FL.W.0003.000000T0000Z-110220T2304Z/
/KALI4.2.ER.110217T1138Z.110218T0630Z.000000T0000Z.NO/
1117 AM CST SAT FEB 19 2011

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE ENGLISH RIVER AT KALONA.
* AT 10:00 AM SATURDAY THE STAGE WAS 12.3 FEET...AND FALLING. 
* FLOOD STAGE IS  14 FEET.
* NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST.
* RECENT ACTIVITY...REMNANT ICE IN THE RIVER MAY RESULT IN BRIEF
  ICE JAMS. LOCALIZED FLUCTUATIONS OF 1 TO 3 FEET MAY OCCUR.
* FORECAST...CRESTED BELOW FLOOD STAGE AT 13.6 FEET. FALL TO 10.2 
  FEET SUNDAY MORNING.


$$

IAC057-087-111-200516-
/O.EXT.KDVN.FL.W.0009.000000T0000Z-110221T1851Z/
/AGSI4.2.ER.000000T0000Z.110218T2130Z.110220T0651Z.NO/
1117 AM CST SAT FEB 19 2011

...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE SKUNK RIVER AT AUGUSTA.
* UNTIL SUNDAY MORNING.
* AT 10:30 AM SATURDAY THE STAGE WAS 16.0 FEET...AND FALLING. 
* FLOOD STAGE IS  15 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* RECENT ACTIVITY...REMNANT ICE IN THE RIVER MAY RESULT IN BRIEF
  ICE JAMS. LOCALIZED FLUCTUATIONS OF 1 TO 3 FEET MAY OCCUR.
* FORECAST...FALL BELOW FLOOD STAGE SUNDAY MORNING.
* IMPACT...AT  16 FEET...WATER FLOODS SOME AGRICULTURAL LAND NEAR THE
  RIVER.

$$

ILC073-161-191747-
/O.CAN.KDVN.FL.W.0011.000000T0000Z-110224T0000Z/
/MLII2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1117 AM CST SAT FEB 19 2011

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE ROCK RIVER AT MOLINE.
* AT 10:30 AM SATURDAY THE STAGE WAS 10.8 FEET...AND STEADY. 
* FLOOD STAGE IS  12 FEET.
* NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST.
* RECENT ACTIVITY...REMNANT ICE IN THE RIVER MAY RESULT IN BRIEF
  ICE JAMS. LOCALIZED FLUCTUATIONS OF 1 TO 3 FEET MAY OCCUR.
* FORECAST...CREST BELOW FLOOD STAGE WITH A STAGE OF 10.8 FEET SUNDAY
  MORNING. 


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Feb 18, 3:20 PM CST, 1 hour 36 minutes earlier.

Area forecast discussion, Feb 18, 3:20 PM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
320 PM CST FRI FEB 18 2011

.SYNOPSIS...
THE UPPER LOW THAT DROVE THE COLD FRONT THROUGH THE REGION LAST
EVENING WAS WELL EAST OVER SE ONTARIO THIS AFTERNOON...WHILE A FLAT
RIDGE ALOFT WAS MIGRATING EAST ACROSS THE PLAINS. FURTHER
UPSTREAM...UPPER LEVEL LOWS WERE EVIDENT ON WATER VAPOR IMAGERY OFF
THE COAST OF WA AND SRN CA. 19Z SURFACE ANALYSIS SHOWED THE COLD
FRONT NOW NEARLY STATIONARY FROM NORTHERN TX E-NE ACROSS THE TN
VALLEY WITH AN AXIS OF HIGH PRESSURE TO THE NORTH REACHING FROM ND
TO NRN MO. SKIES WERE MOSTLY CLEAR FROM THE NORTHERN PLAINS TO THE
UPPER MS VALLEY IN THE SUBSIDENCE REGIME...BUT THE REMNANT DEEP
SNOWFIELDS ACROSS THE NORTH WERE EFFECTIVELY RESULTING IN A
SECONDARY...NEARLY STATIONARY FRONT COLD FRONT REACHING FROM N
CENTRAL SD EAST ACROSS SRN MN AND CENTRAL WI. NORTH OF THIS
BOUNDARY...TEMPERATURES RANGED FROM THE SINGLE DIGITS TO LOW
20S...WHILE WELL TO THE SOUTH...READINGS ACROSS THE LOCAL AREA HAVE
RECOVERED INTO THE 40S TO LOWER 50S DUE TO THE SNOW-FREE GROUND AND
STRONGER MIXING DESPITE THE WEAK LOW LEVEL COLD ADVECTION.

&&

.SHORT TERM...TONIGHT AND SATURDAY...
RELATIVELY QUIET WEATHER TO CONTINUE TONIGHT THROUGH MOST OF
SATURDAY AS HIGH PRESSURE PASSES THROUGH THE AREA. HIGH CLOUDS OVER
KS AND NEB ASSOCIATED WITH AN UPPER LEVEL JET EXIT REGION WILL
ADVANCE OVER THE AREA TONIGHT...BUT DO NOT EXPECT MORE THAN THIN
COVERAGE. OTHERWISE...WINDS BECOME LIGHT AND VEER TO THE N AND THEN
EAST BY MORNING. RELATIVELY DRY AIR CONTINUING TO ADVECT INTO THE
AREA...ALONG WITH LIGHT SURFACE WINDS...SHOULD ALLOW TEMPERATURES TO
COOL CLOSE TO GUIDANCE LOWS RANGING FROM THE UPPER TEENS ALONG THE
EDGE OF THE SNOWFIELD IN THE FAR NORTH...TO AROUND 30 IN THE SOUTH.

SATURDAY...HIGH CLOUDS WILL THICKEN AND GRADUALLY LOWER THROUGH THE
DAY AS MID AND UPPER LEVEL MOISTURE INCREASES AHEAD OF THE STORM
SYSTEM DEVELOPING OVER THE SRN ROCKIES. WITH THE THE CLOUD
COVER...AND LOW LEVEL E-SE SURFACE WINDS...WILL STICK WITH HIGHS
LIMITED TO THE 40S. THE GFS APPEARS TOO AGGRESSIVE AND IS ALONE WITH
ITS QPF PLACEMENT OVER THE SOUTH SATURDAY AFTERNOON. IT IS LIKELY
OVERESTIMATING LOW LEVEL MOISTURE AND THUS TIMING OF SATURATION AS
ELEVATED MOISTURE AND THERMAL ADVECTION KICKS IN WITH AN ADVANCING
850 MB WARM FRONT IN THE AFTERNOON. WILL THUS KEEP THE AFTERNOON
DRY.   ..SHEETS..

.LONG TERM...SATURDAY NIGHT THROUGH FRIDAY...
...SIGNIFICANT PRECIPITATION EVENT SUNDAY WITH QUESTIONS REGARDING
RAIN AND POSSIBLY SNOW/SLEET AND FREEZING RAIN THE MAIN CHALLENGE...

OVERVIEW...MODEL INITIALIZATION SIMILAR TO YESTERDAY.  FAIR ON THE
LARGER SCALE ISSUES AND POOR ON LOW LEVEL MOISTURE.  ADD COMPLEX
ENERGY WRAPPED WITH UPPER LOW OFF CALIFORNIA TO MAKE FOR
EXCEPTIONALLY LOW CONFIDENCE ON TYPES OF PRECIPITATION...LOCATION
AND AMOUNTS SUNDAY.  INITIALIZATION AND VERIFICATION AT 18Z SUPPORTS A
BLEND OF 50/50 OF UKMET/HI-RES ECMWF FOR SFC LOW TRACK NEAR I-80
CORRIDOR WITH THERMAL FIELDS AND FORCING FROM 80KM NAM-WRF.
SIGNIFICANT EVAPORATIVE COOLING FEEDBACK IS SUGGESTED WHICH WILL
IMPACT ON HOW SYSTEM EVOLVES AND WHERE HEAVIEST AMOUNTS AND TYPES OF
PRECIPITATION WILL OCCUR.  THESE QUESTIONS WILL LIKELY LINGER TO A
DEGREE DUE TO ENERGY OFFSHORE AND LOW LEVEL RH FEEDBACK ISSUES UNTIL
SATURDAY PM FORECAST PACKAGE.

SATURDAY NIGHT AND SUNDAY...HAVE ADJUSTED POPS FOR WARM ADVECTION
RAIN TO ARRIVE IN AREA...CIRCA 04-06Z AND EVOLVE AND MOVE OVER MOST
OF THE FORECAST AREA BY 12Z.  BEST ESTIMATE AT THIS TIME IS RAIN WILL
MIX WITH SLEET BY 09Z AS THESE BAND MOVE EAST-NORTHEAST ALONG AND
ESPECIALLY NORTH OF I-80 CORRIDOR.  SIGNIFICANT SLEET AND POSSIBLY
SOME ACCUMULATING SNOW AND SLEET ARE SUGGESTED ALONG HIGHWAY 20
CORRIDOR BY 12Z. THIS RISK AT THIS TIME IS NOT ENOUGH TO WARRANT A
WATCH BUT PASS THIS AS THE MAJOR CONCERN TO LATER SHIFTS AS
FORCING TOOLS INDICATE HIGHLY DEPENDENT ON SFC LOW TRACK. IF LOW
TRACKS 30 TO 40 MILES SOUTH OF I-80 CORRIDOR...DYNAMICS AND
THERMODYNAMICS DOES SUPPORT PUTTING A WATCH OUT FOR NORTHERN ROW OF
COUNTIES. SURFACE TEMPERATURES ALONG/NORTH OF I-80 SHOULD STAY NEAR
TO JUST ABOVE 32F SATURDAY NIGHT LIMITING ANY ICING RISK EXCEPT NEAR
30-31F POSSIBLE ALONG HIGHWAY 20 CORRIDOR AROUND SUNRISE SUNDAY.

THE COMPLEX FORCING ASSOCIATED WITH THIS SFC LOW SUGGESTS SOME
ISOLATED THUNDER IS POSSIBLE...BUT THIS WILL BE STRONGLY INFLUENCED
BY EVAPORATIVE COOLING AND PRECIPITATION TYPE.  LOCAL TOOLS STILL
SUGGEST MAINLY MODERATE AMOUNTS OF PRECIPITATION WITH SWATHS OF .25
TO .75 INCHES OF PRECIPITATION WITH VERY LOCALIZED AMOUNTS NEAR 1
INCH POSSIBLE DEPENDING ON FORCING AND PHASING ISSUE. THIS MAY BE A
BIT FURTHER CLARIFIED NEXT 12 HOURS. THIS AMOUNT OF PRECIPITATION
WILL HAVE ONLY MINOR TO LOCALLY MODEST AFFECTS ON AREA RIVERS...
MAINLY KEEPING RIVER LEVELS HIGH OR SLOWING THE RATE OF FALL.  HIGH
TEMPERATURES SUNDAY MAY VARY UP TO 25 DEGREES ACROSS THE AREA WITH
50S TO NEAR 60F POSSIBLE FAR SOUTH AND 30S FAR NORTH.  STRONGEST
GRADIENT SUGGESTED +/-20 MILES EITHER SIDE OF HIGHWAY 30 CORRIDOR. A
10 UP TO 15 PLUS DEGREE DIFFERENCE IS POSSIBLE OVER THESE DISTANCES.

SUNDAY NIGHT AND MONDAY...COLDER WITH PRECIPITATION TO CHANGE TO SNOW
WITH FLURRIES AND AREAS OF LIGHT SNOW INTO MONDAY NIGHT WITH UPPER
TROUGH PASSAGE. ADDITIONAL NEW SNOW AMOUNTS SUGGESTED TO BE MINOR OF
AN INCH OR LESS MOST LOCATIONS.  GUSTY NORTH WINDS AND LATE CLEARING
MAY HAVE MAJOR IMPACT ON LOWS MONDAY MORNING FOR LATER SHIFTS TO
REASSESS.

TUESDAY AND WEDNESDAY...QUIET AND DRY AS SURFACE HIGH PRESSURE MOVES
ACROSS THE REGION WITH WARMING TREND BY WEDNESDAY AFTERNOON.
TEMPERATURES TO GENERALLY START BELOW NORMAL RISING TO ABOVE NORMAL
WEDNESDAY AFTERNOON.

THURSDAY AND FRIDAY...HAVE A CHANCE OF RAIN/SNOW..AS A STRONG UPPER
TROUGH TO DIVE INTO SW AND SOUTHERN PORTIONS OF CONUS. THIS SYSTEM
WILL HAVE LOTS OF ENERGY AND THE PHASING AND EJECTING OF THIS ENERGY
NORTHEAST COULD RESULT IN A MODERATE TO MAJOR STORM SYSTEM OVER THE
CENTRAL US. THE TRACK AND STRENGTH OF THIS SYSTEM WILL BE BETTER
ASCERTAINED THE NEXT 48 HOURS.   ANALYSIS INDICATES IT LIKELY WILL BE
IMPACTED ON HOW OUR SUNDAY SYSTEM DEVELOPS. TEMPERATURES DAY 6 AND 7
COULD BE OFF BY 10 PLUS DEGREES DEPENDING ON THE TRACK AND STRENGTH
OF THIS SYSTEM...CURRENTLY GOING WITH NEAR NORMAL TEMPERATURES.
ENERGY VARIANCE TECHNIQUES SUGGEST A BIAS TOWARD A SLOWER AND FURTHER
SOUTH SOLUTION...DELAYING THIS SYSTEM 12-24 HOURS.    ..NICHOLS..

&&

.AVIATION...
VFR CONDITIONS TO REMAIN IN PLACE TONIGHT THROUGH MUCH OF SATURDAY
AS A RIDGE OF HIGH PRESSURE MOVES ACROSS THE REGION. NW WINDS FROM
10 TO 20 KTS THIS AFTERNOON WILL DIMINISH TO LESS THAN 10 KTS AND
VEER TO THE NORTH TO NORTHEAST OVERNIGHT...THEN BECOME SOUTHEAST BY
MIDDAY SATURDAY. CLOUDS WILL THICKEN AND BEGIN TO LOWER SATURDAY
AFTERNOON AS A STORM SYSTEM DEVELOPS AND EMERGES FROM THE CENTRAL
ROCKIES. ON A SIDE NOTE...THE VISIBILITY SENSOR AT THE BRL TERMINAL
IS NOT FUNCTIONING PROPERLY AND WILL LIKELY BE OUT OF SERVICE OVER
THE WEEKEND. FORECASTS WILL CONTINUE TO BE ISSUED FOR BRL...BUT
AMENDMENTS WILL BE LIMITED OR POSSIBLY NOT AVAILABLE IF VISIBILITIES
BECOME AN ISSUE WITH ANTICIPATED FOG OR PRECIPITATION FROM A STORM
SYSTEM MOVING IN OVER THE WEEKEND.    ..SHEETS..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

SHEETS/NICHOLS
Hazardous weather outlook, Feb 18, 3:49 AM CST, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
349 AM CST FRI FEB 18 2011

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-191000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
349 AM CST FRI FEB 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STORM SYSTEM WILL IMPACT A WIDE PORTION OF THE MIDWEST SATURDAY
NIGHT THROUGH MONDAY. AT THIS TIME...IT APPEARS THAT RAIN WITH A
FEW EMBEDDED THUNDERSTORMS SHOULD BE THE PRIMARY IMPACT TO THE
OUTLOOK AREA...FOLLOWED BY A CHANCE FOR LIGHT SNOW LATER SUNDAY
NIGHT INTO MONDAY. NO SIGNIFICANT ACCUMULATION OF SNOW IS EXPECTED
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

ERVIN

Nearby

River Flood Warnings in Illinois, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.